Don’t use Abilify if your child has a UCD!!!!!!

So Lennon has been on the abilify to help with some of his behavioral issues (due to brain damage etc.) well, it works like a charm. It works too well because it will cover the typical symptoms we know about Lennon to have when he is in a hyper-ammonia state.

Thursday Lennon, was not sleeping well but settled in nicely once I was home from work. He went to school but two hours later he was back home. We noted again that he is still shaking tremendously and so I placed a call to Neuro-Development. Well in the mean time, something ..call it mommy-instinct if you will … I thought well maybe we oughta have his ammonia checked, just to be safe. We went into the lab (not the ER) and took blood, waiting for about two hours – and his levels were 269!!!!!! This was at 12 p.m., at 6 p.m. his level was 290 and at 6 a.m. his levels were 280.

So yes I belief that the Abilify – no matter how well it made him behave – has covered the typical symptoms of: lack of intake, lethargy (sp), aggression, mental alertness, so I did note his drooling once again. Good indication his brain is shutting down.

These shakes he is having make me nervous. I almost hope that it comes from the ablilify and that now that he is no longer taking it, those will go away. I hope this is not something else or something new. Perhaps it is a symptom? I just keep thinking about how long has his ammonia been high and we didn’t know this time.

Well, we are heading to the PICU in a bit to get the amminol IV hooked up as his levels are not coming down with just Lipids and D10.

2 Comments

  1. Barbara

    Ohmygoodness!! You really have your hands full, don’t you? I’m sending good thoughts your way.

    Reply
  2. Hippie's Creations

    Yea I do but I am often reminded by his sweet, gentle and funny ways that I wouldn’t want to change it. Thanks for your thoughts.

    Reply

Leave a Reply